Alert archive / North Carolina / Wind Advisories in 2006
Wind Advisory 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jun 14, 2006, 4:43 AM EDT for Dare County, Hyde County, Tyrrell County, North Carolina. It took effect at Jun 14, 2006, 6:44 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 4:43 AM EDT (08:43 UTC)
- In effect from
- Jun 14, 2006, 6:44 AM EDT
- Expired
- Jun 14, 2006, 12:05 PM EDT
- In force
- 5 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 127 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 140849 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 443 AM EDT WED JUN 14 2006 ...REMNANTS OF TROPICAL DEPRESSION ALBERTO WILL INCREASE WINDS ACROSS THE OUTER BANKS TODAY AS IT MOVES THROUGH EASTERN NORTH CAROLINA... .AS TROPICAL DEPRESSION ALBERTO BECOMES EXTRATROPICAL OVER EASTERN NORTH CAROLINA WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH ALONG THE OUTER BANKS. WIND DIRECTIONS WILL GRADUALLY TURN FROM THE SOUTHEAST THIS MORNING...AND THEN BECOME NORTHWEST BY TONIGHT AS THE LOW PASSES OVER THE NORTHERN OUTER BANKS AND OFFSHORE. NCZ103-141545- /O.NEW.KMHX.WI.Y.0007.060614T1800Z-060615T0300Z/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 443 AM EDT WED JUN 14 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A WIND ADVISORY FOR THE OUTER BANKS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. THE REMNANTS OF TROPICAL DEPRESSION ALBERTO WILL CONTINUE TO MOVE NORTHEAST INTO NORTH CAROLINA THIS MORNING. THIS SYSTEM IS EXPECTED TO PASS INLAND ACROSS EASTERN NORTH CAROLINA BEFORE MOVING OFF THE NORTHERN OUTER BANKS EARLY THIS EVENING. SOUTHEAST TO SOUTH WINDS WILL CONTINUE TO INCREASE IN ASSOCIATION WITH THIS SYSTEM EARLY TODAY...WITH SPEEDS REACHING AS HIGH AS 25 TO 35 MPH. IN ADDITION...BRIEF HIGHER GUSTS ARE POSSIBLE AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY DURING BRIEF HEAVY DOWNPOURS. USE EXTRA CAUTION...ESPECIALLY IN WIND EXPOSED LOCATIONS. BE PREPARED FOR ISOLATED POWER OUTAGES TODAY AND TONIGHT. $$
2 follow-up statements
000 WWUS72 KMHX 141044 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 644 AM EDT WED JUN 14 2006 ...REMNANTS OF TROPICAL DEPRESSION ALBERTO WILL INCREASE WINDS ACROSS THE OUTER BANKS TODAY AS IT MOVES THROUGH EASTERN NORTH CAROLINA... .AS TROPICAL DEPRESSION ALBERTO BECOMES EXTRATROPICAL OVER EASTERN NORTH CAROLINA WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH ALONG THE OUTER BANKS...MAINLAND DARE AND HYDE COUNTIES...TYRRELL COUNTY AND DOWN EAST CARTERET COUNTY. WIND DIRECTIONS WILL GRADUALLY SHIFT FROM THE SOUTHEAST THIS MORNING TO THE SOUTHWEST...AND THEN BECOME NORTHWEST BY TONIGHT AS THE LOW PASSES OVER THE NORTHERN OUTER BANKS AND OFFSHORE. NCZ046-047-081-095-104-141545- /O.EXB.KMHX.WI.Y.0007.060614T1600Z-060615T0500Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 644 AM EDT WED JUN 14 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY FOR DOWN EAST CARTERET...TYRRELL COUNTY...AND MAINLAND DARE AND HYDE COUNTIES...WHICH IS IN EFFECT FROM NOON TODAY TO 1 AM EDT THURSDAY. THE REMNANTS OF TROPICAL DEPRESSION ALBERTO WILL CONTINUE TO MOVE NORTHEAST INTO NORTH CAROLINA THIS MORNING. THIS SYSTEM IS EXPECTED TO PASS INLAND ACROSS EASTERN NORTH CAROLINA BEFORE MOVING OFF THE NORTHERN OUTER BANKS EARLY THIS EVENING. SOUTHEAST TO SOUTH WINDS WILL CONTINUE TO INCREASE IN ASSOCIATION WITH THIS SYSTEM EARLY TODAY...WITH SPEEDS REACHING AS HIGH AS 25 TO 35 MPH. IN ADDITION...BRIEF HIGHER GUSTS ARE POSSIBLE AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY DURING BRIEF HEAVY DOWNPOURS. USE EXTRA CAUTION...ESPECIALLY IN WIND EXPOSED LOCATIONS. BE PREPARED FOR ISOLATED POWER OUTAGES TODAY AND TONIGHT. $$ NCZ103-141545- /O.EXT.KMHX.WI.Y.0007.060614T1600Z-060615T0500Z/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 644 AM EDT WED JUN 14 2006 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 1 AM EDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 1 AM EDT THURSDAY. THE REMNANTS OF TROPICAL DEPRESSION ALBERTO WILL CONTINUE TO MOVE NORTHEAST INTO NORTH CAROLINA THIS MORNING. THIS SYSTEM IS EXPECTED TO PASS INLAND ACROSS EASTERN NORTH CAROLINA BEFORE MOVING OFF THE NORTHERN OUTER BANKS EARLY THIS EVENING. SOUTHEAST TO SOUTH WINDS WILL CONTINUE TO INCREASE IN ASSOCIATION WITH THIS SYSTEM EARLY TODAY...WITH SPEEDS REACHING AS HIGH AS 25 TO 35 MPH. IN ADDITION...BRIEF HIGHER GUSTS ARE POSSIBLE AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY DURING BRIEF HEAVY DOWNPOURS. USE EXTRA CAUTION...ESPECIALLY IN WIND EXPOSED LOCATIONS. BE PREPARED FOR ISOLATED POWER OUTAGES TODAY AND TONIGHT. $$
000 WWUS72 KMHX 141605 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1205 PM EDT WED JUN 14 2006 ...THE WIND ADVISORY HAS BEEN CANCELLED... .THE NATIONAL WEATHER SERVICE HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR PORTIONS OF EASTERN NORTH CAROLINA. NCZ046-047-081-095-103-104-141715- /O.CAN.KMHX.WI.Y.0007.000000T0000Z-060615T0500Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1205 PM EDT WED JUN 14 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:33 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 14, 3:33 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 AM EDT WED JUN 14 2006
.SHORT TERM /TODAY THROUGH TONIGHT/...REMNANTS OF TS ALBERTO WILL
LIFT ACROSS THE CWA TODAY BRINGING PERIODS OF HEAVY RAIN. LATEST
OBS SHOW CENTER NEAR AUGUSTA GA WITH SFC BOUNDARY JUST TO ITS
NORTH STRETCHING AWAY TO THE ENE. A WEAK RIDGE OVER THE REGION HAS
RESULTED IN DELAYED ONSET OF PCPN OVER OUR AREA. MODELS BRING
SYSTEM NORTHWARD THEN NE TODAY RE-EMERGING OVER THE WATER BY EARLY
THIS EVENING. AS SYSTEM GETS CLOSER RAINFALL SHOULD BECOME MORE
WIDESPREAD AND HEAVIER WITH WEAK CIRCULATIONS POSSIBLE IN RAIN
BANDS. GFS IS MUCH MORE AGGRESSIVE WITH RAINFALL AMOUNTS THAN NAM
BUT PARALLEL NAM IS INDICATING MORE RAINFALL THAN OPERATIONAL NAM.
QPF DOES NOT APPEAR AT THIS TIME TO BE SUFFICIENT TO CAUSE
SIGNIFICANT WIDESPREAD FLOODING BUT SOME LOCALIZED FLOODING IS
POSSIBLE LATER THIS MRNG AND INTO THE AFTERNOON SO WILL MAINTAIN
FFA FOR THE ENTIRE AREA. WILL END IT FOR MOST LOCATIONS BY 00Z AS
MODEL GUIDANCE INDICATES BEST RAINS WILL HAVE MOVED OFFSHORE BY
THEN AND CENTER OF STORM SHOULD BE CLOSE TO COAST BY THEN AND
MOVING AWAY. TEMPS SHOULD BE TEMPERED TODAY BY CLOUDS AND RAIN SO
WILL GO A BIT BELOW GUIDANCE.
GIVEN LACK OF TROPICAL CHARACTERISTICS BY THE TIME THE REMNANT
SYSTEM MOVES THROUGH OUR CWA WE WILL BE LIFTING WIND ADVISORY FOR
THE OUTER BANKS AS WINDS WILL BE TROPICAL STORM FORCE. ELSEWHERE
WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA FOR THE BULK OF THE
DAY. SOME AREAS MAY SEE AN OCCASIONAL GUSTS TO ADVISORY CRITERIA
BUT THIS WILL BE RARE ENOUGH THAT NO ADVISORY SHOULD BE NEEDED
AREAS OUTSIDE THE OUTER BANKS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...HIGH PRES STARTS TO BUILD
INTO THE REGION BY LATE THURSDAY BUT NOT BEFORE A WEAK MID LVL
SHORT WAVE SWINGS THROUGH THE RGN. WITH RESIDUAL LOW LVL MSTR
AROUND WOULD NOT BE OUT OF THE QUESTION FOR ISOLD CONVECTION BY
THURS AFTN. BY THURS EVNG ALL CONVECTION SHOULD END AND RIDGE
BEGINS TO TAKE HOLD. HAVE MADE ONLY MINOR COSMETIC ADJUSTMENTS TO
REMAINDER OF EXTENDED FORECAST. AS WE MOVE TOWARD THE WEEKEND
TEMPS WILL BEGIN TO RISE TO AT OR ABOVE SEASONAL NORMS AS RIDGE
BUILDS OVER THE RGN. GFS DOES HINT AT ENOUGH MSTR ALONG THE COAST TO
POSSIBLY MENTION SOME ISOLD ACTIVITY ASCD WITH A SEA BREEZE
BOUNDARY BUT FOR NOW WILL LEAVE OUT OF THE FORECAST.
&&
.AVIATION...TROPICAL STORM ALBERTO WILL NEWD LIFT ACROSS RTES TODAY
BRINGING MVFR/IFR CONDITION WITH PERIODS OF LIFR IN HEAVIER RAIN
BANDS. EXPECT STRONG WIND SHEAR TODAY...ESPECIALLY DURING THE
AFTERNOON AS CENTER OF THE STORM CROSSES ERN NC. MODELS SUGGEST
CONDITIONS IMPROVING RAPIDLY TO VFR DURING THE EVENING AS THE LOW
MOVES NEWD OUT OF THE AREA AND DRY AIR WRAPS IN BEHIND THE SYSTEM.
WIND SHEAR WILL ALSO DISSIPATE DURING THE EVENING.
&&
.MARINE...SHORT TERM FCST BASED PRIMARILY AROUND THE TPC ALBERTO
TRACK/STRENGTH FCST. CURRENTLY THE STORM SYSTEM OVER SC IS
EXPECTED TO TRACK INLAND TOWARDS THE NE TODAY. CONDITIONS ACROSS
THE COASTAL WATERS CURRENTLY ARE WINDS 10 TO 15 KT AND SEAS 2 TO 3
FT. CONDITIONS EXPECTED TO RAPIDLY DETERIORATE BY MID MORNING
STARTING IN THE SW. AS THE SYSTEM TRACKS INLAND FROM ONSLOW TO
MAINLAND DARE COUNTIES...WE WILL SEE STRONG SE FLOW ACROSS THE
AREA. THIS WARM/HUMID AIRMASS WILL HAVE PLENTY OF MIXING
POTENTIAL...AND WITH STRONG WINDS ALOFT EXPECT GALE CONDITIONS
ACROSS ALL WATERS TODAY. THE GALE FORCE WINDS WILL LEAD TO SEAS
OVER 10 FT....HOWEVER WITH THE STORM PASSING THROUGH BETWEEN HIGH
TIDES DO NOT EXPECT ANY SIG COASTAL FLOODING/HIGH SURF CONCERNS.
PEAK SEAS WILL OCCUR DURING LOW TIDE S OF HATTERAS...WITH BREAKERS
AROUND 7 FT...BUT ONLY MINOR COASTAL EXPECTED. THE STRONG WINDS
WILL PILE UP WATER ALONG SOUND SIDE COUNTIES...HOWEVER GIVEN THE
FAST FORWARD MOTION OF THE STORM THERE WONT BE A SIG AMOUNT OF
TIME FOR WATER LVLS TO RISE MORE THAN 2 TO 3 FT. WILL ISSUE A CFS
FOR HIGH THREAT OF RIP CURRENTS...HIGH BREAKERS...AND POSSIBLE
MINOR TO MODERATE SOUND SIDE FLOODING. WINDS WILL BE VERY WINDY
ALONG THE OBX...BUT WITH STRONG GUSTING POTENTIAL WILL GO AHEAD
AND ISSUE AS WIND ADVISORY. WINDS WILL ALSO BE STRONG ALONG
DOWNEAST CARTERET AND THE NE COUNTIES OF MAINLAND HYDE AND
DARE...HOWEVER SPEEDS LIKELY TO REMAIN BELOW ADVISORY CRITERIA
OUTSIDE OF ANY CONVECTIVE GUSTS. THE STORM WILL MOVE OFF THE NE
OBX LATER TONIGHT...AND NW WINDS WILL QUICKLY DROP OFF. HIGH PRES
WILL BUILD IN BEHIND IT AND VERY LITTLE SWELL WILL RESULT ALLOWING
SEAS TO DROP OFF QUICKLY BY THU. HIGH PRES WILL LINGER OF THE AREA
FOR THE REST OF THE FCST...WITH WINDS BELOW 15KT AND SEAS 3FT OR
LESS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FOR NCZ046-047-081-103-104 UNTIL 11 PM WEDNESDAY.
...WIND ADVISORY FOR NCZ103 FROM 2 PM WEDNESDAY TO 11 PM
WEDNESDAY.
...FLOOD WATCH FOR NCZ029-044-045-079-080-090>095-098 UNTIL 8 PM
WEDNESDAY.
MARINE...GALE WARNING FOR AMZ130-135-150-152-154-156-158 FROM 8 AM
WEDNESDAY TO 8 AM THURSDAY.
&&
SHORT TERM...FAUCETTE
LONG TERM...FAUCETTE
AVIATION...KENNEDY
MARINE...JAMISONThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:50 AM EDT | Special Marine Warning | MHX | 55 min | |
| Jun 14, 11:28 AM EDT | Tornado Warning | MHX | Carteret | 29 min |
| Jun 14, 12:00 PM EDT | Special Marine Warning | MHX | 30 min | |
| Jun 14, 12:27 PM EDT | Tornado Warning | MHX | Carteret | 33 min |
| Jun 14, 1:56 PM EDT | Special Marine Warning | MHX | 64 min | |
| Jun 14, 2:19 PM EDT | Tornado Warning | MHX | Dare | 41 min |
| Jun 14, 2:58 PM EDT | Tornado Warning | MHX | Dare | 32 min |
| Jun 14, 3:00 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 14, 3:48 PM EDT | High Wind Warning | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 3 hr |
Nearby
Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.